High Wind, Mercer
- When
- March 5, 4:05 PM EST
- Where
- Mercer forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.302, -80.258 (the zone’s center; the record gives no point)
Numerous trees down county-wide.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Numerous trees down county-wide.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Mar 5, 3:29 PM EST, 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 330 PM EST FRI MAR 5 2004 STRONG LOW LEVEL JET AHEAD OF AN APPROACHING COLD FRONT WILL BRING STRONG GUSTY WINDS TONIGHT. WIND ADVISORY ISSUED FOR WIND GUSTS TO 50 MPH OVERNIGHT. MOISTURE STREAMING NORTH FROM THE GULF WILL BRING PERIODS OF HEAVY RAIN TO NORTHERN WEST VIRGINIA AND EXTREME WESTERN MARYLAND LATER TONIGHT. A BRIEF THUNDERSTORM IS POSSIBLE BEFORE MIDNIGHT. THE HEAVIEST RAINFALL WILL OCCUR BETWEEN MIDNIGHT AND 700 AM. A FLOOD WATCH HAS BEEN ISSUED FOR NORTHERN WEST VIRGNIA GARRETT COUNTY MARYLAND EXTREME SOUTHWESTERN PENNSYLVANIA. COLD FRONT WILL PUSH ACROSS THE DISTRICT OVERNIGHT AND BRING MUCH COLDER TEMPERATURES SATURDAY INTO SUNDAY MORNING. RAIN SHOWERS SATURDAY WILL END BY EVENING AS THE FRONT PUSHES OFF TO THE EAST. A CLIPPER MOVING RAPIDLY SOUTHEAST OUT OF CANADA ON SUNDAY WILL BRING SOME RAIN RAIN SHOWERS THAT WILL CHANGE TO SNOW SHOWERS BY SUNDAY NIGHT AND REINFORCE THE COLD AIR SUNDAY NIGHT INTO MONDAY. .PRELIMINARY POINT TEMPS/POPS... PITTSBURGH, PA 51 51 31 44 / 70 50 10 70 WHEELING, WV 51 51 31 46 / 70 50 10 70 MORGANTOWN, WV 51 51 30 47 / 90 60 10 50 ZANESVILLE, OH 50 50 32 47 / 70 40 10 70 NEW PHILADELPHIA, OH 45 45 31 44 / 60 30 10 70 FRANKLIN, PA 44 44 27 40 / 50 40 20 60 DUBOIS, PA 46 46 27 40 / 50 40 20 50 LATROBE, PA 51 51 29 41 / 70 50 10 50 BUTLER, PA 48 48 29 43 / 50 40 20 60 INDIANA, PA 47 47 27 40 / 60 40 10 50 OAKLAND, MD 49 49 29 46 / 90 60 10 60 && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...FLOOD WATCH UNTIL 700 AM EST SATURDAY FOR ZONE MDZ001. WIND ADVISORY FOR TONIGHT FOR ZONE MDZ001. OH...WIND ADVISORY FOR TONIGHT FOR ZONES OHZ039>041...OHZ048>050... OHZ057>059...OHZ068>069. PA...FLOOD WATCH UNTIL 700 AM EST SATURDAY FOR ZONES PAZ031>032. WIND ADVISORY FOR TONIGHT FOR ZONES PAZ007>009...PAZ013>016... PAZ020>023...PAZ029>032. WV...FLOOD WATCH UNTIL 700 AM EST SATURDAY FOR ZONES WVZ012... WVZ021>023...WVZ041. WIND ADVISORY FOR TONIGHT FOR ZONES WVZ001>004...WVZ012... WVZ021>023...WVZ041. && 06/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 500 AM EST FRI MAR 5 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-051200- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 500 AM EST FRI MAR 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SHOWERS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AND CONTINUE THROUGH THE NIGHTTIME HOURS. ALONG WITH THE SHOWER ACTIVITY... SCATTERED THUNDERSTORMS ARE A POSSIBILITY LATE THIS AFTERNOON AND EVENING. IF THUNDERSTORMS DO DEVELOP THEY COULD CONTAIN HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386864.